Many people have heartburn remedies in the home that will help them quickly after a hearty meal. But those who take in too much gastric acid are harming themselves. It has been known for some time that proton pump inhibitors, when used regularly after weaning, cause even more acid formation. A recent study also suggests that medications increase the number of allergies.
Study the effect of stomach medicines on allergy risk
Researchers from the University of Vienna conducted the experiment. They worked with mice and gave animals ovalbumin. It is an egg white in egg white and is considered a trigger for chicken egg allergy. Mice were more likely to develop allergy if they had previously received gastric acid blockage.
In the body, the following happens: Among other things, proton pump inhibitors in the stomach provide denaturation of the protein, i.e., the components lose their fixed structure. The pepsin enzyme helps and breaks down proteins. As a result, there is less protein in its stomach in its classic form and more protein components. These include epitopes that, in turn, are known to trigger allergies. Therefore, it is suspected that regular intake of gastric acid blockers increases the sensitivity to allergies.
More prescribed anti-allergy medicines after treatment with gastric agents
This assumption fits with the observations made by the researchers following the recipes. They noted how often proton pump inhibitors or mucosal preservatives were prescribed and how often patients were required to take allergy medications in the years thereafter. The result: whoever was taking gastric remedies needed more anti-allergy medications in the years to come. The rate was 5.12 percent a year. While this may sound small, but researchers consider only health insurance without acid blockers or mucosal protectors, their annual rate was only 2.61 percent.
Even with age, the risk increases
It was also interesting that the risk increased with age. Patients under the age of 20 were 50 percent more likely to have a peer without gastric medication. For all over 60 years, the risk has even increased fivefold.
Still, the study cannot prove a certain correlation. This would require studies similar to the mouse experiment, which is not ethically permissible.